Alert archive / Indiana / Special Weather Statements in 2012
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Sep 26, 2012, 6:07 AM EDT for Daviess County, Knox County, Martin County, Indiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2012, 6:07 AM EDT (10:07 UTC)
- Expired
- Sep 26, 2012, 6:45 AM EDT
- In force
- 38 min
- Issued by
- NWS Indianapolis, IN
Counties Daviess County, IN, Knox County, IN, Martin County, IN
The radar
The Evansville,IN radar (KVWX), 51 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 10.1 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1015 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 957 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
290
WWUS83 KIND 261007
SPSIND
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
607 AM EDT WED SEP 26 2012
INZ067>069-261045-
DAVIESS-KNOX-MARTIN-
607 AM EDT WED SEP 26 2012
...STRONG THUNDERSTORM ADVISORY FOR DAVIESS...KNOX AND WESTERN MARTIN
COUNTIES UNTIL 645 AM EDT...
AT 604 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF
RUSSELLVILLE TO 5 MILES NORTHEAST OF MOUNT CARMEL...AND MOVING EAST
AT 40 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
WASHINGTON...
SHOALS...
BICKNELL...
EDWARDSPORT...
PLAINVILLE...
ELNORA...
ODON...
MONTGOMERY...
CANNELBURG...
LOOGOOTEE...
BURNS CITY...
ALFORDSVILLE...
CRANE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3868 8757 3869 8753 3874 8751 3891 8753
3890 8679 3852 8677 3849 8695 3851 8699
3850 8706 3853 8710 3851 8715 3855 8719
3850 8730 3854 8735 3851 8738 3854 8740
3849 8749 3849 8757 3845 8760 3845 8761
TIME...MOT...LOC 1007Z 272DEG 33KT 3877 8737 3848 8769
$$
50What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Sep 26, 4:20 AM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Sep 26, 4:20 AM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 420 AM EDT WED SEP 26 2012 .UPDATE... AVIATION SECTION UPDATED && .SYNOPSIS... ISSUED AT 300 AM EDT WED SEP 26 2012 A COLD FRONT WILL SLIP THROUGH THE AREA TODAY THEN REMAIN NEARBY INTO FRIDAY. THIS FRONT ALONG WITH AREAS OF LOW PRESSURE MOVING ALONG IT WILL KEEP THE THREAT FOR RAIN ACROSS PARTS OF THE FORECAST AREA INTO FRIDAY NIGHT. HIGH PRESSURE WILL THEN BUILD IN AND PROVIDE DRY CONDITIONS FOR THE WEEKEND INTO EARLY NEXT WEEK. && .NEAR TERM /TODAY/... ISSUED AT 300 AM EDT WED SEP 26 2012 A LOW LEVEL JET IS PROVIDING THE SHOWER AND THUNDERSTORM ACTIVITY ACROSS AREAS FROM MISSOURI INTO OHIO AT THE MOMENT. THIS JET WILL SLIDE EAST THIS MORNING BUT SHOULD STILL BE GENERATING CONVECTION DURING THE MORNING HOURS. RAIN IS CONCENTRATED ACROSS THE SOUTHERN FORECAST AREA AND THIS SHOULD CONTINUE GIVEN ORIENTATION OF THE JET. THIS AFTERNOON THE FRONT MOVES THROUGH THE AREA. STILL SOME WEAK UPPER SUPPORT...SO THREAT FOR RAIN WILL CONTINUE. THERE COULD BE SOME DECREASE IN COVERAGE THIS AFTERNOON...BUT AT THE MOMENT AM NOT CONFIDENT ENOUGH TO TIME THE RAIN WITH THAT MUCH DETAIL. LATER UPDATES CAN REFINE THE TIMING. GIVEN ALL THE ABOVE WENT LIKELY POPS ACROSS ROUGHLY THE SOUTHEAST HALF OF THE FORECAST AREA WITH CHANCE POPS TO THE NORTHWEST. CONTINUED THESE POPS ALL DAY. GENERALLY STUCK WITH A MODEL BLEND FOR HIGH TEMPERATURES. && .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... ISSUED AT 300 AM EDT WED SEP 26 2012 FOCUS IS ON CHANCES FOR RAIN THROUGH THE PERIOD. AS HAS BEEN THE CASE RECENTLY THERE REMAINS SOME DISAGREEMENT ON HOW FAR NORTH RAIN WILL GET AS WAVES MOVE ALONG THE FRONT IN THE SHORT TERM. OLD 12Z ECMWF IS FARTHER SOUTH COMPARED WITH LATEST NAM/GFS. GFS ENSEMBLES ARE IN BETWEEN. WILL ALSO STICK WITH THE MIDDLE OF THE ROAD FOR NOW GIVEN THE UNCERTAINTIES AND CHANGES IN MODEL RUNS. TONIGHT SOME FORCING WILL CONTINUE ACROSS THE FORECAST AREA AS WAVES MOVE ACROSS THE AREA IN THE UPPER FLOW. THE FRONT WILL BE NEAR THE FAR SOUTHERN FORECAST AREA...AND THE FRONT SHOULD BE THE FOCUS FOR RAIN DEVELOPMENT. THUS WENT LIKELY POPS IN THE FAR SOUTH /CLOSEST TO THE FRONT/ TAPERING TO NO POPS IN THE FAR NORTH. A SIMILAR SETUP WILL OCCUR ON THURSDAY AND THURSDAY NIGHT. THE FRONT WILL HAVE SAGGED FARTHER SOUTH...BUT AN UPPER JET STREAK WILL PROVIDE ADDITIONAL FORCING. WENT CHANCE POPS SOUTH AND DRY NORTH. UPPER FLOW WILL FINALLY BEGIN TO TURN MORE NORTHWEST AND SHOULD HELP PUSH FRONT FARTHER SOUTH OF THE AREA FRIDAY NIGHT. HAVE CONTINUED WITH LOW END POPS FRIDAY AND FRIDAY NIGHT TO ACCOUNT FOR LINGERING CHANCES AS THE FRONT AND ANY UPPER SUPPORT DEPARTS. FOR TEMPERATURES THROUGH THE PERIOD...GENERALLY STUCK CLOSE TO A MODEL BLEND AS THIS BEST REPRESENTS EXPECTED CONDITIONS AND ACCOUNTS FOR ANY UNCERTAINTIES. && .LONG TERM /SATURDAY THROUGH TUESDAY/... ISSUED AT 314 AM EDT WED SEP 26 2012 DRY WEATHER IS EXPECTED DURING THIS PERIOD AS THE ECMWF CONTINUES TO KEEP AN UPPER LEVEL LOW PRESSURE SYSTEM OVER ONTARIO AND THE EASTERN GREAT LAKES. MEANWHILE WEAK SURFACE HIGH PRESSURE APPEARS TO BE PARKED FOR MUCH OF THE PERIOD OVER THE CENTRAL PLAINS. THE RESULTANT LOWER LEVEL FLOW THROUGH MUCH OF THE PERIOD IS DRY...NORTHERLY FLOW. THUS WILL CONTINUE A DRY FORECAST DURING THIS PERIOD AS SUGGESTED BY ALLBLEND WITH SEASONABLE TEMPERATURES. && .AVIATION /DISCUSSION FOR THE 0900Z IND TAF UPDATE/... TRENDED THE NEXT SEVERAL HOURS OF THE TAF FORECAST TOWARD PERSISTENCE OF VFR CIGS AND CONDITIONS. RADAR TRENDS OF ONGOING PRECIP IN THE AREA INDICATE A DECREASING TREND. WITH RAIN SHOWERS AND DECENT MIXING PERSISTING...MVFR OR WORSE CONDITIONS HAVE YET TO DEVELOP ANYWHERE WITHIN THE FORECAST AREA. WITH PLENTY OF CLOUD OVER THE AREA...NOT MUCH COOLING IS EXPECTED. THUS WILL KEEP THE ONGOING VFR CIGS ACROSS THE AREA A BIT LONGER. PREVIOUS DISCUSSION BELOW /DISCUSSION FOR 260600Z TAF ISSUANCE/... ISSUED AT 1230 AM EDT WED SEP 26 2012 NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE EAST ACROSS SOUTHERN ILLINOIS INTO SOUTHERN INDIANA OVERNIGHT AS AN 850 MB JET POINTS INTO THIS REGION. TIME HEIGHT CROSS SECTIONS AND MODEL GUIDANCE INDICATE AREAS OF STRATUS WILL DEVELOP OVERNIGHT AS SOME LOW LEVEL COOLING OCCURS. WILL FORECAST CEILINGS ABOUT 3 THOUSAND FEET MOST AREAS FOR A FEW MORE HOURS AND CEILINGS OF 1 TO 2 THOUSAND FEET BY 09Z OR 10Z AND CONTINUING TO ABOUT MIDDAY. FOG POSSIBLE SOME AREAS OVERNIGHT AS WELL. THERE WILL BE PROBABLY ENOUGH DAYTIME MIXING TO MIX OUT ANY STRATUS BY MIDDAY. MODELS INDICATE A COLD FRONT WILL PUSH SLOWLY SOUTH ACROSS OUR REGION THIS AFTERNOON AND EARLY TONIGHT. ONLY CHANGE WILL BE TO DOWNPLAY SHOWERS AND THUNDERSTORMS IN KLAF AREA AS MOST OF THIS WILL OCCUR FARTHER SOUTH. OTHERWISE WILL MENTION VCTS MOST AREAS WEDNESDAY AS THE COLD FRONT MOVES INTO OUR REGION. WINDS WILL BE 6 KNOTS OR LESS OVERNIGHT AND SOUTHWEST OR WEST AROUND 10 KNOTS BY MIDDAY WEDNESDAY. WINDS WILL BECOME NORTHERLY 8 KNOTS OR LESS WEDNESDAY NIGHT AND LIGHT AT KBMG. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...50 NEAR TERM...50 SHORT TERM...50 LONG TERM....PUMA AVIATION...JH/JP
Hazardous weather outlook, Sep 26, 4:55 AM EDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 455 AM EDT WED SEP 26 2012 INZ043>049-051>057-060>065-067>072-270900- VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY- OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN- BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 455 AM EDT WED SEP 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. HOWEVER...THESE STORMS ARE NOT EXPECTED TO BE SEVERE. HAZARDS: DEADLY LIGHTNING...WIND GUSTS UP TO 40 MPH...SMALL HAIL AND BRIEF HEAVY RAIN ARE ALL POSSIBLE. TIMING: ANY TIME TODAY AND TONIGHT. DISCUSSION: A FRONT WILL MOVE INTO THE AREA TODAY AND TONIGHT...BRINGING SHOWERS AND SCATTERED THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OUTLOOK: SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE AREA THROUGH FRIDAY. SEVERE STORMS ARE NOT EXPECTED. DISCUSSION: A FRONTAL BOUNDARY LINGERING ACROSS THE AREA WILL CONTINUE TO BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS THROUGH THE END OF THE WORK WEEK. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-028>031-035>042-270900- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH- 455 AM EDT WED SEP 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT ACROSS MUCH OF THE AREA. HOWEVER...THESE STORMS ARE NOT EXPECTED TO BE SEVERE. HAZARDS: DEADLY LIGHTNING...WIND GUSTS UP TO 40 MPH...SMALL HAIL AND BRIEF HEAVY RAIN ARE ALL POSSIBLE. TIMING: ANY TIME TODAY AND TONIGHT. DISCUSSION: A FRONT WILL MOVE INTO THE AREA TODAY AND TONIGHT...BRINGING SHOWERS AND SCATTERED THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DISCUSSION: HIGH PRESSURE WILL BUILD INTO THE AREA AND KEEP DRY CONDITIONS ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Special weather statement, Sep 26, 6:07 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
607 AM EDT WED SEP 26 2012
INZ067>069-261045-
DAVIESS-KNOX-MARTIN-
607 AM EDT WED SEP 26 2012
...STRONG THUNDERSTORM ADVISORY FOR DAVIESS...KNOX AND WESTERN MARTIN
COUNTIES UNTIL 645 AM EDT...
AT 604 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF
RUSSELLVILLE TO 5 MILES NORTHEAST OF MOUNT CARMEL...AND MOVING EAST
AT 40 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
WASHINGTON...
SHOALS...
BICKNELL...
EDWARDSPORT...
PLAINVILLE...
ELNORA...
ODON...
MONTGOMERY...
CANNELBURG...
LOOGOOTEE...
BURNS CITY...
ALFORDSVILLE...
CRANE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3868 8757 3869 8753 3874 8751 3891 8753
3890 8679 3852 8677 3849 8695 3851 8699
3850 8706 3853 8710 3851 8715 3855 8719
3850 8730 3854 8735 3851 8738 3854 8740
3849 8749 3849 8757 3845 8760 3845 8761
TIME...MOT...LOC 1007Z 272DEG 33KT 3877 8737 3848 8769
50The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 10:38 PM EDT | Areal Flood Warning | IND | Daviess, Knox, Martin | 7 hr |
| Sep 26, 5:33 AM EDT | Areal Flood Warning | IND | Daviess, Knox, Martin | 6 hr |
| Sep 26, 6:40 AM EDT | Special Weather Statement | IND | Daviess, Lawrence, Martin | 50 min |
| Sep 26, 7:24 AM EDT | Special Weather Statement | IND | Jackson, Lawrence | 51 min |
| Sep 26, 11:02 AM EDT | Special Weather Statement | IND | Daviess, Martin | 43 min |
| Sep 26, 11:33 AM EDT | Areal Flood Advisory | IND | Daviess, Knox | 3 hr |
| Sep 26, 12:44 PM EDT | Special Weather Statement | IND | Lawrence, Martin | 31 min |
| Sep 26, 1:40 PM EDT | Special Weather Statement | IND | Jennings | 50 min |
Nearby
Special Weather Statements in Indiana, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.